Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at May 3, 2015, 8:45 PM EDT for Delta County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2015, 8:45 PM EDT (00:45 UTC)
- Expired
- May 3, 2015, 9:21 PM EDT
- In force
- 36 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Delta County, MI
The radar
The Marquette radar (KMQT), 110 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
343
WUUS53 KMQT 040045
SVRMQT
MIC041-040145-
/O.NEW.KMQT.SV.W.0002.150504T0045Z-150504T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
845 PM EDT SUN MAY 3 2015
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 945 PM EDT
* AT 845 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GARDEN CORNERS TO 7 MILES EAST OF GLADSTONE...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GARDEN...ISABELLA...ENSIGN...COOKS AND NAHMA JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4556 8665 4561 8663 4563 8667 4560 8669
4568 8672 4570 8667 4578 8663 4577 8656
4589 8653 4590 8658 4584 8665 4587 8677
4576 8681 4574 8676 4574 8684 4587 8697
4608 8649 4577 8646 4571 8658
TIME...MOT...LOC 0045Z 310DEG 12KT 4596 8657 4582 8688
HAIL...1.00IN
WIND...<50MPH
$$
KC1 follow-up statement
499
WWUS53 KMQT 040121
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
921 PM EDT SUN MAY 3 2015
MIC041-040131-
/O.CAN.KMQT.SV.W.0002.000000T0000Z-150504T0145Z/
DELTA MI-
921 PM EDT SUN MAY 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELTA COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4556 8665 4561 8663 4563 8667 4560 8669
4568 8672 4570 8667 4578 8663 4577 8656
4589 8653 4590 8658 4584 8665 4587 8677
4576 8681 4574 8676 4574 8684 4587 8697
4608 8649 4577 8646 4571 8658
TIME...MOT...LOC 0117Z 310DEG 12KT 4589 8645 4575 8676
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:10 PM EDT, 35 minutes earlier.
Area forecast discussion, May 3, 8:10 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 810 PM EDT SUN MAY 3 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 358 PM EDT SUN MAY 3 2015 CURRENTLY MONITORING DEVELOPING CONVECTION...MAINLY ALONG THE LAKE BREEZE BOUNDARIES OVER THE W HALF OF UPPER MI. LOOK FOR SHOWERS TO CONTINUE TO INTENSIFY IN THIS AREA /INLAND W HALF/...WHERE TEMPS HAVE RISEN INTO THE UPPER 70S AND LOW 80S AND DEW POINTS HAVE BEEN IN THE UPPER 40S TO MID 50S FOR MUCH OF THE DAY. AT 19Z THE COLD FRONT WAS STILL TO THE W OF THE CWA...TRACKING INTO AN AREA OF BETTER INSTABILITY. WILL BE INTERESTING TO SEE IF THE AFTERNOON SCATTERED/ISOLATED THUNDERSTORMS DISRUPT ANY STRONGER LINES OF CONVECTION THAT WOULD HAVE OTHERWISE MOVE INTO AT LEAST N UPPER MI. SPC SLIGHT RISK REMAINS ALONG THE WI/UPPER MI BORDER. MARGINAL SHEAR REMAINS...WITH THE BEST CAPE VALUES /AROUND 1K J/KG/ ALONG AND S OF THE WI BORDER. THE COLD FRONT WILL CROSS INTO THE E THIRD OF THE CWA BY 06Z MONDAY...WITH QUICKLY DIMINISHING POPS. PLENTY OF DRY AIR EXPECTED OVER THE W MONDAY. COLDER AIR MOVING IN WILL MEAN HIGHS IN THE 60S TO NEAR 70...WARMEST S CENTRAL. RH VALUES WILL BOTTOM OUT AROUND 20 PERCENT OVER THE INTERIOR W HALF. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 300 PM EDT SUN MAY 3 2015 THE MODELS INDICATE THAT THE NRN STREAM ZONAL FLOW WILL GIVE WAY TO RIDGING OVER THE WRN GREAT LAKES DOWNSTREAM FROM A TROUGH DEVELOPING OVER THE WRN CONUS. BY LATE IN THE WEEK...SHORTWAVES EMERGING FROM THE SW CONUS AND CNTRL PLAINS WILL HELP TO FLATTEN THE RIDGE AND BRING AN INCREASING POTENTIAL FOR PCPN INTO THE WRN GREAT LAKES. TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH MUCH OF THE PERIOD. HIGH PRES WILL DOMIMATE KEEPING CONDITIONS DRY MON NIGHT THROUGH TUE. WITH PWATS DROPPING DOWN BLO .25 INCH AND LIGHT WINDS EXPECTED UNDER THE SFC HIGH...MIN TEMPS MON NIGHT COULD VERY WELL DROP BELOW FREEZING AT SEVERAL OF THE TYPICAL INLAND COLD SPOTS. EXPECT TEMPS TO REBOUND ON TUESDAY AND MAYBE BE A FEW DEGREES WARMER THAN MONDAY/S READINGS...WITH HIGHS IN THE 60S AND LOWER 70S...WARMEST WEST. COOLER READINGS IN THE 50S CAN BE EXPECTED NEAR THE GREAT LAKES...ESPECIALLY NEAR LAKE MICHIGAN WITH DEVELOPING LIGHT SE FLOW ON BACKSIDE OF SFC RIDGE AXIS. TUE NIGHT-WED NIGHT...INCLUDED SOME LOW POPS FOR SHRA OVER MAINLY WEST HALF (ESPECIALLY ALONG THE WI BORDER) WHICH MAY DEVELOP LATE TUE NIGHT INTO WED ALONG AN 850 MB WARM FRONT LIFTING SLOWLY NNE FROM THE UPPER MS VALLEY AND AHEAD OF A STRENGTHENING 850 MB JET NOSING INTO THE WRN GREAT LAKES. TEMPS WILL BEGIN TO INCREASE WED WITH WAA BUT THERE COULD BE SOME WAA CLOUDS AROUND TO KEEP TEMPS DOWN A BIT. MODELS SUGGEST A LULL IN PCPN WED NIGHT AS 850 MB WARM FRONT LIFTS NORTH OF THE AREA AND WRN GREAT LAKES REGION BECOMES CAPPED BY WARMER/DRIER AIR ALOFT. THU-FRI...TEMPS SHOULD REALLY CLIMB THU ALONG WITH INCREASING GULF MOISTURE IN STRENGTHENING SRLY FLOW AHEAD OF A PLAINS SFC TROUGH THAT WILL EDGE TOWARD THE UPPER MS VALLEY. LAYER PWATS INCREASE FROM NEAR 1.5 INCHES WEST TO 1.25 INCHES EAST. MODELS STILL DIFFER ON TIMING OF COLD FRONTAL PASSAGE LATE IN THE WEEK WITH THE 00Z ECMWF 12-18 HRS FASTER THAN EITHER THE 12Z GFS OR 12Z CANADIAN MODEL. 00Z ECMWF HAS FRONT MOVING THROUGH LATE THU NIGHT AND FRI WHILE THE 12Z GFS/CANADIAN SHOW A FRONTAL TIMING OF FRI ATFERNOON AND FRI NIGHT. ALL MODELS SHOW INCREASING PCPN CHANCES OVER THE WEST HALF THU AFTERNOON SPREADING INTO THE EAST HALF THU NIGHT AHEAD OF APPROACHING FRONTAL BOUNDARY. MOST OF THE MODELS SHOW SHRA/TSRA HANGING AROUND ON FRIDAY WITH ECMWF SHOWING FRONTAL PASSAGE TAKING PLACE AND GFS/CANADIAN SHOWING FRONTAL BOUNDARY APPROACHING THE WRN CWA. FRI NIGHT-SATURDAY...MODEL DIFFERENCES WILL HAVE BIGGEST IMPACT ON FCST TOWARD NEXT WEEKEND. IF 00Z ECMWF VERIFIES THEN FRI NIGHT AND SAT WILL BE MOSTLY DRY AND COOLER IN WAKE OF FRONTAL PASSAGE. THE 12Z SLOWER GFS AND CANADIAN SOLN WITH FRONT WOULD WARRANT KEEPING SHRA/TSRA CHCS IN FOR AT LEAST THE CENTRAL AND ERN FCST AREA FRI NIGHT AND MAYBE EVEN LINGERING INTO SAT MORNING. GFS AND CANADIAN WOULD THEN ARGUE FOR DRIER/COOLER CONDITIONS SAT AFTERNOON INTO SAT NIGHT AS HIGH PRES BUILDS IN FM THE NW IN THE WAKE OF THE FRONTAL PASSAGE. GIVEN POOR MODEL AGREEMENT WILL PROBABLY EMPLOY A BLEND OF FCST GUIDANCE FOR POPS DURING THIS PERIOD. NEXT SUNDAY...AGAIN MODEL DIFFERENCES WILL PROBABLY ARGUE FOR USING A BLEND OF MODEL GUIDANCE BY DAY 7 FCST. THIS WOULD WARRANT A DRY FCST FOR MUCH OF THE CWA ESPECIALLY CENTRAL AND EAST STILL UNDER INFLUENCE OF CANADIAN HIGH PRES OVER AREA. THE ECMWF SHOWS SYSTEM DEVELOPING OVER CENTRAL PLAINS AND TRIES TO DEVELOP PCPN ALONG THE WI BORDER COUNTIES IN STRENGTHENING WAA PATTERN OUT AHEAD OF IT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 737 PM EDT SUN MAY 3 2015 LINGERING SHRA...AND POSSIBLY A TS AT SAW...WL DIMINISH THIS EVNG WITH THE PASSAGE OF AN UPR DISTURBANCE AND THE ARRIVAL OF DRIER AIR. ALTHOUGH MVFR VSBYS MAY OCCUR UNDER THE HEAVIER SHOWERS MAINLY AT SAW EARLY THIS EVNG...VFR CONDITIONS WL BE THE RULE AT ALL 3 TAF SITES THIS FCST PERIOD AS HI PRES EDGES TOWARD THE AREA ON MON. SOME GUSTY NW WINDS WL ALSO OCCUR ON MON WITH DAYTIME HEATING/ DESTABILIZATION. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 339 PM EDT SUN MAY 3 2015 OUTSIDE OF ANY THUNDERSTORM ACTIVITY...WINDS ACROSS LAKE SUPERIOR SHOULD BE AROUND 25KTS OR LESS THROUGH THE PERIOD. A LOW OVER S HUDSON BAY WILL MOVE INTO FAR N QUEBEC TONIGHT AND DRAG A TROUGH/COLD FRONT OVER LAKE SUPERIOR...WITH SHOWER AND THUNDERSTORMS...AND THE POTENTIAL FOR AREAS OF FOG. FOG WILL LINGER INTO MONDAY OVER THE E HALF OF LAKE SUPERIOR. IN THE WAKE OF THE TROUGH...HIGH PRESSURE WILL BUILD OVER THE UPPER LAKES FROM THE W-NW ON MONDAY. EXPECT THIS HIGH TO DRIFT INTO SE ONTARIO LATER TUESDAY INTO WEDNESDAY...AS ANOTHER AREA OF HIGH PRESSURE MOVES INTO NW ONTARI...AND A LOW TAKES SHAPE OVER THE PLAINS. A LOW PRESSURE CENTER EMERGING FROM THIS TROUGH WILL MOVE THROUGH THE N PLAINS ON THURSDAY WHILE THE ONTARIO HIGH DRIFTS ACROSS HUDSON BAY INTO QUEBEC. THE LOW WILL DRAG A TROUGHACROSS THE UPPER GREAT LAKES REGION THURSDAY NIGHT THROUGH FRIDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KF LONG TERM...VOSS AVIATION...KC MARINE...KF
Hazardous weather outlook, May 3, 3:21 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 321 PM EDT SUN MAY 3 2015 MIZ001>007-009>014-084-085-041930- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 321 PM EDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ACROSS THE WEST HALF OF UPPER MICHIGAN WILL SPREAD EASTWARD DURING THE EVENING...BEFORE ENDING OVERNIGHT. A FEW STORMS NEAR THE WISCONSIN BORDER COULD PRODUCE DAMAGING WIND GUSTS AND QUARTER-SIZED HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER. THE PUBLIC MAY ALSO SUBMIT SEVERE WEATHER REPORTS ON OUR WEBSITE...FACEBOOK PAGE...OR THROUGH TWITTER. LSZ162-240>251-263>267-041930- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 321 PM EDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MAINLY CENTRAL AND EASTERN LAKE SUPERIOR THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-041930- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 321 PM EDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME THUNDERSTORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Local storm report, May 3, 5:54 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
554 PM EDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 3 S REPUBLIC 46.37N 87.98W
05/03/2015 M0.50 INCH MARQUETTE MI TRAINED SPOTTER
TRAINED SPOTTER REPORTS 0.5 INCH SIZED HAIL
IN SOUTH REPUBLIC.
&&
JSSLocal storm report, May 3, 6:00 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
600 PM EDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 6 E CHAMPION 46.50N 87.84W
05/03/2015 M1.00 INCH MARQUETTE MI CO-OP OBSERVER
CO-OP OBSERVER IN CLARKSBURG MEASURED
QUARTER-SIZED HAIL. OBSERVER LOCATION
CLARKSBURG.
&&
JSSLocal storm report, May 3, 6:02 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
602 PM EDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 WNW NATIONAL MINE 46.49N 87.76W
05/03/2015 E0.50 INCH MARQUETTE MI PUBLIC
PUBLIC REPORTS MARBLE-SIZED HAIL IN
GREENWOOD. REPORT VIA SOCIAL MEDIA.
&&
JSSLocal storm report, May 3, 6:42 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
642 PM EDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 NW NATIONAL MINE 46.49N 87.72W
05/03/2015 M0.50 INCH MARQUETTE MI NWS EMPLOYEE
OBSERVED AT WEST ISHPEMING. PEA TO MARBLE
SIZED HAIL OBSERVED. OFF AN ON STORMS FROM
5:00 PM EDT TO 6:00 PM EDT. STRONGEST STORM
WAS FROM 5:45 PM TO 6:00 PM. RAINFALL WAS
AROUND 0.60 INCH IN APPROX. 15 MINUTES. PEAK
WIND GUST WAS 30 MPH AS STORM MOVED IN FROM
5:30 PM TO 5:45 PM.
&&
JSSLocal storm report, May 3, 6:58 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
658 PM EDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 W ISHPEMING 46.48N 87.70W
05/03/2015 M0.88 INCH MARQUETTE MI PUBLIC
PUBLIC REPORTS NICKEL-SIZED HAIL IN WEST
ISHPEMING. DELAYED REPORT VIA SOCIAL MEDIA.
&&
JSSSpecial weather statement, May 3, 7:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
719 PM EDT SUN MAY 3 2015
MIZ005-006-013-014-085-040015-
MARQUETTE MI-DELTA MI-SOUTHERN SCHOOLCRAFT MI-ALGER MI-
NORTHERN SCHOOLCRAFT MI-
719 PM EDT SUN MAY 3 2015
...SPECIAL WEATHER STATEMENT...
AT 718 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AU TRAIN TO NEAR
CHATHAM TO NEAR ROCK...AND MOVING EAST AT 30 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...MUNISING...GRAND ISLAND...CHAPEL LAKE...GRAND MARAIS...
MINERS CASTLE...RAPID RIVER...AU TRAIN...CHATHAM...SHINGLETON...GRAND
SABLE DUNES...U.S. 41 BETWEEN TRENARY AND RAPID RIVER...CHRISTMAS...
FOREST ROAD 13 IN NORTHERN DELTA COUNTY...M-28 BETWEEN SHINGLETON AND
SENEY...GARDEN CORNERS...GRAND PORTAL POINT...TRENARY...STEUBEN AND
ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4596 8618 4591 8633 4582 8635 4585 8653
4590 8656 4586 8663 4595 8733 4652 8698
4644 8688 4651 8674 4644 8668 4655 8671
4656 8665 4648 8663 4649 8661 4641 8664
4656 8647 4667 8616 4669 8587
TIME...MOT...LOC 2318Z 289DEG 25KT 4648 8681 4629 8688 4601 8722
KCThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:43 PM EDT | Special Marine Warning | MQT | 62 min | |
| May 3, 8:57 PM EDT | Special Weather Statement | MQT | Menominee | 48 min |
| May 3, 9:41 PM EDT | Special Weather Statement | MQT | Delta | 49 min |
| May 3, 10:41 PM EDT | Special Weather Statement | MQT | Delta | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.